Alert archive / South Carolina / Lake Wind Advisories in 2021

Lake Wind Advisory 12, NWS Charleston, SC

November 19, 2021Berkeley County, South Carolina

NWS Charleston, SC issued this lake wind advisory at Nov 19, 2021, 12:48 AM EST for Berkeley County, South Carolina. It took effect at Nov 19, 2021, 6:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2021, 12:48 AM EST (05:48 UTC)
In effect from
Nov 19, 2021, 6:00 AM EST
Expired
Nov 19, 2021, 10:51 AM EST
In force
5 hr
Issued by
NWS Charleston, SC

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 5.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2021-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2021-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

576 
WWUS72 KCHS 190548
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
1248 AM EST Fri Nov 19 2021

SCZ045-191400-
/O.NEW.KCHS.LW.Y.0012.211119T1100Z-211119T1700Z/
Inland Berkeley-
Including the cities of Goose Creek and Moncks Corner
1248 AM EST Fri Nov 19 2021

...LAKE WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO NOON
EST TODAY FOR LAKE MOULTRIE...

* WHAT...North winds 15 to 20 knots with gusts up to 25 knots 
  expected. 

* WHERE...Lake Moultrie.

* WHEN...From 6 AM this morning to noon EST today.

* IMPACTS...Strong winds and rough waves on Lake Moultrie will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should use extra caution since strong
winds and rough waves can overturn small craft.

&&

$$
3 follow-up statements
577 
WWUS72 KCHS 190833
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
333 AM EST Fri Nov 19 2021

SCZ045-191645-
/O.CON.KCHS.LW.Y.0012.211119T1100Z-211119T1700Z/
Inland Berkeley-
Including the cities of Goose Creek and Moncks Corner
333 AM EST Fri Nov 19 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY FOR
LAKE MOULTRIE...

* WHAT...Northeast winds 15 to 20 knots with gusts up to 25 knots
  expected.

* WHERE...Lake Moultrie.

* WHEN...Until noon EST today.

* IMPACTS...Strong winds and rough waves on Lake Moultrie will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should use extra caution since strong
winds and rough waves can overturn small craft.

&&

$$
270 
WWUS72 KCHS 191141
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
641 AM EST Fri Nov 19 2021

SCZ045-191700-
/O.CON.KCHS.LW.Y.0012.000000T0000Z-211119T1700Z/
Inland Berkeley-
Including the cities of Goose Creek and Moncks Corner
641 AM EST Fri Nov 19 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY FOR
LAKE MOULTRIE...

* WHAT...Northeast winds 15 to 20 knots. Gusts up to 25 knots
this morning.

* WHERE...Lake Moultrie.

* WHEN...Until noon EST today.

* IMPACTS...Strong winds and rough waves on Lake Moultrie will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should use extra caution since strong
winds and rough waves can overturn small craft.

&&

$$
796 
WWUS72 KCHS 191551
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
1051 AM EST Fri Nov 19 2021

SCZ045-191700-
/O.CAN.KCHS.LW.Y.0012.000000T0000Z-211119T1700Z/
Inland Berkeley-
Including the cities of Goose Creek and Moncks Corner
1051 AM EST Fri Nov 19 2021

...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...

Wind gusts should top out around 20 knots through the remainder of
the day.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 18, 9:49 PM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Nov 18, 9:49 PM EST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
949 PM EST Thu Nov 18 2021

.SYNOPSIS...
A cold front will cross the area tonight, with high pressure
returning for the weekend. Another cold front will move through
next Monday, followed by much colder high pressure.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Late this evening: Radar imagery shows that other than the
showers over the Gulf Stream, there is very little activity
across the region. Still can't completely rule out a few showers
along the leading edge of the front, but felt like trimming
ongoing rain chances back over land was the best way to go.
Also, several observation sites are reporting fog of varying
visibilities this evening. Based on web cams around the region,
any fog is likely just shallow. But, since so many sites are
reporting we did add patchy fog to the forecast for the next
several hours. Fog will quickly dissipate with the arrival of
the front as low-level mixing increases with strengthening
northwest to north flow.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
On Friday, a cold front will move farther offshore as high
pressure and dry air moves into the region. Residual moisture
will likely linger offshore and there could be a few sprinkles
throughout the morning. Land areas are expected to remain dry.
Then on Saturday, dry weather will prevail over land. There are
some hints in the models of the formation of a weak inverted
trough just offshore. Therefore, slight chance POPs have been
added to the forecast for the waters due to a slight uptick in
moisture (PWATs~0.8-1.0"). On Sunday, high pressure will slowly
retreat from the area as a cold front sinks south and an upper-
level disturbance moves eastward across the Great Lakes. Even
so, dry weather will prevail but cloud cover will increase.
Otherwise, high temps will be in the 60s on Friday and Saturday.
Then a slight warm-up will occur on Sunday ahead of another
cold front. High temps will be in the upper 60s to low 70s. Lows
on Friday night will be in the mid 30s to low 40s inland with
mid to upper 40s along the coast. Then on Saturday night, temps
will be a few degrees warmer than Friday night.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Overnight Sunday, a cold front will pass through the region
followed by a secondary cold front on Monday. While there are
some differences in the models of the timing of the fronts, the
best chance for precipitation looks to be overnight on Sunday
night/early Monday morning. Although, timing could change.
Behind the front, gusty winds are likely. Then by Tuesday, high
pressure and drier air will build back into the region and
persist through late week.

In regards to temperatures, Sunday night temperatures will be
in the upper 40s to upper 50s with Monday temperatures in the
60s since the area will be in the warm sector. Then on Monday
night, temperatures will be in the low to mid 30s inland with
upper 30s along the coast, followed by even colder temperatures
on Tuesday night. A Freeze Watch/Warning could be needed if the
current forecast holds for Monday and Tuesday night. Thereafter,
temperatures will warm each day.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
VFR conditions should prevail at KCHS, KJZI, and KSAV through
the overnight period. Until the cold front arrives in the early
morning hours, we could see some patchy fog through the evening
hours. If any fog develops current thinking is that it will
remain inland of the terminals so nothing is mentioned in the
TAF's. Winds will quickly pick up and become gusty with and
behind the cold front. Frequent gusts into the 20-25 knot range
are expected through much of Friday morning and into the early
afternoon at KCHS and KJZI, and perhaps slightly less at KSAV.

Extended Aviation Outlook: VFR will prevail. Then, gusty
northwesterly winds will be possible late Sunday through Tuesday
due to the passage of multiple cold fronts.

&&

.MARINE...
Fairly weak SW winds early this evening will become NW and then
N by late tonight as a cold front sweeps through. N winds of
15-20 kt gusting to 25 kt for all Atlantic waters outside
Charleston Harbor necessitate Small Craft Advisories beginning
at daybreak Friday.

The cold front will move offshore Friday morning and winds will
surge behind it. Winds in the Charleston Harbor should remain
below 25 knots. Elsewhere, gusty northeasterly winds, around 30
knots will be possible. Seas will also exceed 6 feet due to an
enhanced pressure gradient. Therefore, have raised Small Craft
Advisories through Sunday, with the nearshore waters coming down
before the outer Georgia waters. Then a series of cold fronts
will move through the region again on Sunday night into Monday
and a surge in northwesterly winds is expected with an increase
in seas as well. Small Craft Advisories will likely be needed
late Monday into Tuesday.

&&

.FIRE WEATHER...
Relative humidity values will dip down into the mid to upper
20s across inland areas on Friday afternoon. All the while,
gusty northeast winds up to 20 knots will be possible in the
morning before diminishing in the afternoon. The lowest RH
values and highest wind gusts should not coincide.

&&

.TIDES/COASTAL FLOODING...
Due to the full moon on Friday and the passage of a cold front,
gusty northeast winds and astronomical influences could push
the Saturday morning high tide to 7.0-7.2 ft MLLW at the
Charleston Harbor tide gauge. Minor coastal flooding will be
possible along the Charleston and Colleton County coasts.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory from 6 AM to 4 PM EST Friday for AMZ330.
     Small Craft Advisory from 6 AM Friday to 11 PM EST Saturday
     for AMZ352-354.
     Small Craft Advisory from 4 AM Friday to 11 PM EST Saturday
     for AMZ350.
     Small Craft Advisory from 6 AM Friday to 1 PM EST Sunday for
     AMZ374.

&&

NEAR TERM...BSH
SHORT TERM...RAD
LONG TERM...RAD
AVIATION...BSH/RAD
MARINE...JRL/RAD
FIRE WEATHER...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Nov 18, 3:40 AM EST, 21 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
340 AM EST Thu Nov 18 2021

SCZ049-050-190845-
Coastal Colleton-Charleston-
340 AM EST Thu Nov 18 2021

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Coastal Flooding: Minor coastal flooding is possible with the
Saturday morning high tide in and around Charleston. A Coastal Flood
Advisory could be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-048-051-
052-190845-
Charleston Harbor-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-
Evans-Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Jasper-Tidal Berkeley-
340 AM EST Thu Nov 18 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ350-352-354-374-190845-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
340 AM EST Thu Nov 18 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

Nearby

Lake Wind Advisories in South Carolina, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.